Alert archive / North Carolina / Special Weather Statements in 2014

Special Weather Statement, NWS Newport/Morehead City, NC

August 7, 2014Craven County, North Carolina

NWS Newport/Morehead City, NC issued this special weather statement at Aug 7, 2014, 3:21 PM EDT for Craven County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2014, 3:21 PM EDT (19:21 UTC)
Expired
Aug 7, 2014, 4:00 PM EDT
In force
39 min
Issued by
NWS Newport/Morehead City, NC

County Craven County, NC

The radar

The Morehead City radar (KMHX), 3 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.4 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2014-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 361 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2014-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
361 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

344 
WWUS82 KMHX 071921
SPSMHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
321 PM EDT THU AUG 7 2014

NCZ092-093-095-098-072000-
CARTERET-CRAVEN-JONES-ONSLOW-
321 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS ONSLOW...CARTERET...CRAVEN
AND JONES COUNTIES THROUGH 400 PM EDT...

AT 320 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG 
THUNDERSTORMS EXTENDING FROM 8 MILES NORTHWEST OF DEPPE TO CATFISH 
LAKE TO NEWPORT TO PINE KNOLL SHORES...OR ALONG A LINE EXTENDING 
FROM 8 MILES NORTHEAST OF HALF MOON TO 12 MILES SOUTHWEST OF JAMES 
CITY TO NEWPORT TO 5 MILES SOUTHWEST OF MOREHEAD CITY...MOVING EAST 
AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WILDWOOD...MITCHELL
VILLAGE...MAYSVILLE...ATLANTIC BEACH...MICHAEL J SMITH AIRPORT...
BEAUFORT.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3469 7667 3468 7691 3469 7692 3470 7691
      3471 7677 3472 7688 3470 7694 3480 7709
      3485 7742 3501 7746 3496 7699 3485 7664
      3467 7662 3467 7666
TIME...MOT...LOC 1920Z 291DEG 13KT 3493 7738 3492 7712
          3481 7688 3469 7680

$$

26

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:50 PM EDT, 31 minutes earlier.

Area forecast discussion, Aug 7, 2:50 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
250 PM EDT THU AUG 7 2014

.SYNOPSIS...
THE COLD FRONT WILL BECOME STATIONARY TO THE SOUTH OF THE AREA
TONIGHT AND FRIDAY. LOW PRESSURE AREAS WILL MOVE ALONG THE FRONT
SATURDAY THROUGH TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 250 PM THU...LATEST SFC ANALYSIS SHOWS COLD FRONT NOW
MOVING THROUGH THE SOUTHERN WATERS...WITH PRED N/NE FLOW BEHIND
IT. SCT SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE AREA THIS
AFTERNOON...MAINLY E OF HIGHWAY 17...AND ALONG THE SOUTHERN COAST.
WHICH CORRESPONDS TO AREA OF BETTER CONVERGENCE AND INCREASED
INSTABILITY/SHEAR. MAIN THREAT WILL CONVECTION WILL BE HEAVY
RAINFALL GIVEN PWAT VALUES NEAR 1.8 INCHES...WHICH COULD RESULT IN
MINOR FLOODING FOR AREAS GIVEN ALREADY SATURATED GROUND. WILL
CONTINUE HIGH CHANCE POPS ALONG THE COAST THROUGH THIS EVENING
THEN TAPERING BACK TO ISOLATED AS FRONT MOVES FURTHER
SOUTHWARD...DRIER AIR PUSHING IN AND LOSS OF DAYTIME HEATING. LOWS
IN THE UPPER 60S/LOW 70S.

&&

.SHORT TERM /FRIDAY/...
AS OF 250 PM THU..WEAK HIGH PRESSURE WILL NOSE INTO THE AREA FRI
WITH STALLED FRONTAL BOUNDARY TO THE SOUTH. WILL CONTINUE DRY
WEATHER FOR FRI...THOUGH COULD STILL SEE AN ISOLATED SHOWER ESP
ALONG THE SOUTHERN COAST CLOSER TO THE FRONT. LOW LEVEL THICKNESS
VALUES AND ENE/E FLOW SUPPORT HIGH TEMPS IN THE LOW TO UPPER 80S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
AS OF 300 AM THURSDAY...THE AMPLIFIED WESTERN UPPER RIDGE/EASTERN
TROUGH WILL CONTINUE THROUGH THIS PERIOD RESULTING IN UNSETTLED
CONDITIONS AND HIGH TEMPERATURES RUNNING MOSTLY BELOW NORMAL DUE TO
CLOUDS/PRECIPITATION AND A LOWER THAN NORMAL HEIGHT PATTERN.

LOW LEVEL IN SITU DAMMING PATTERN SETS UP FOR FRIDAY NIGHT AND
SATURDAY AS LOW LEVEL WARM ADVECTION LEADS TO LIFT. THIS WILL
RESULT IN SHOWERS/POSSIBLE THUNDERSTORMS DEVELOPING FRIDAY NIGHT
AND CONTINUING SATURDAY ESPECIALLY IN AREAS WEST OF HIGHWAY 17.
SATURDAY NIGHT INTO SUNDAY A WAVE IS FORECAST TO DEVELOP ALONG THE
STATIONARY FRONT AND MOVE NORTHEAST INTO EASTERN NC BY SUNDAY
EVENING. THIS SHOULD ENHANCE THE PRECIPITATION ACROSS THE AREA
WITH SIGNIFICANT AMOUNTS POSSIBLE DUE TO A PLUME OF TROPICAL
MOISTURE WITH PW VALUES WELL IN EXCESS OF 2" COMBINED WITH WARM
ADVECTION...LOW LEVEL EASTERLY FLOW AND DIFLUENCE ALOFT PRODUCING
STRONG LIFT OF A VERY WARM AIRMASS. THE ECMWF AND GFS MODELS
PRODUCE SEVERAL INCHES OF RAIN ACROSS EASTERN NC AND SE VIRGINIA
BUT THERE IS STILL UNCERTAINTY ON WHERE THE AXIS OF HEAVIEST
RAINFALL WILL OCCUR AS IT WILL DEPEND ON THE TRACK OF THE SURFACE
LOW. NONETHELESS WITH THE RECENT SATURATION OF SOILS DUE TO THE
HEAVY RAINS OF THE PAST 2 WEEKS ANY ADDITIONAL HEAVY RAINS COULD
PRODUCE FLOODING ACROSS THE AREA AND WILL INCLUDE MENTION IN THE
HWO. 50% POPS SATURDAY WILL BE INCREASED TO LIKELY SATURDAY NIGHT
AND SUNDAY. THE MODELS INDICATE LOW PRESSURE REMAINING OVER THE
REGION THROUGH EARLY NEXT WEEK KEEPING EASTERN NC UNSETTLED WITH
THE PRECIPITATION BECOMING MORE SCATTERED IN NATURE MONDAY AND
TUESDAY.

TEMPS WILL BE SEVERAL DEGS BELOW NORMAL FOR MOST OF THE PERIOD. HIGH
TEMPS MAY NOT REACH 80 OVER THE WEEKEND WITH PRECIPITATION AIDING
THE LOW LEVEL DAMMING PATTERN.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY/...
AS OF 1245 PM THU...THE COLD FRONT HAS MOVED THROUGH PGV/ISO...AND
LINGERS NEAR OAJ/EWN EARLY THIS AFTERNOON. FRONT WILL CONTINUE TO
PUSH SOUTHWARD THIS AFTERNOON WITH LIGHT WINDS BECOMING N/NE
BEHIND IT. WILL CONTINUE MENTION OF CONVECTION FOR OAJ/EWN THIS
AFTERNOON WITH GREATER CHANCES...BRIEF PERIOD OF SUB-VFR POSSIBLE. PATCHY
FOG POSSIBLE AGAIN OVERNIGHT WITH LIGHT ONSHORE FLOW.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 300 AM THURSDAY...PREVAILING VFR EXPECTED THROUGH FRI
EVENING. WDSPRD SUB-VFR PSBL SAT-SUN WITH LOW LEVEL DAMMING AND
EXPECTED WIDESPREAD PRECIPITATION. CONDITIONS GRADUALLY IMPROVING
ON MONDAY BUT WITH SCATTERED PRECIPITATION STILL EXPECTED THERE
WILL BE THE POTENTIAL FOR AT LEAST BRIEF PERIODS OF SUB VFR
CONDITIONS.

&&

.MARINE...
SHORT TERM /THROUGH FRIDAY/...
AS OF 250 PM THU... BASED ON LATEST OBS LOOKS LIKE THE FRONT HAS NOW
PUSHED THROUGH THE SOUTHERN WATERS WITH N/NE FLOW 5-15KT
THROUGHOUT...AND SEAS 2-3FT. COULD SEE BRIEF SURGE 10-15KT THIS
AFTERNOON AND EVENING BEHIND THE BOUNDARY. HIGH PRESSURE WILL NOSE
IN FROM THE NORTH FRI WITH FRONTAL BOUNDARY TO THE SOUTH...THIS
WILL TIGHTEN THE GRADIENT ACROSS THE AREA MAINLY THE SOUTHERN
WATERS WITH ENE/E FLOW 15KT OR LESS WITH SEAS 2-4FT.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 300 AM THURSDAY...THE FORECAST FOR THE WEEKEND INTO EARLY
NEXT WEEK HAS LOWER THAN NORMAL CONFIDENCE DUE TO UNCERTAINTIES
REGARDING THE TRACK AND INTENSITY OF AN AREA OF LOW PRESSURE
FORECAST TO MOVE INTO EASTERN NC ON SUNDAY. WHILE THE FORECAST
WILL INDICATE SUB ADVISORY CONDITIONS...THERE IS A POTENTIAL FOR
SMALL CRAFT ADVISORY SEAS AND WINDS FROM LATE SATURDAY INTO MONDAY
ESPECIALLY OVER THE CENTRAL AND NORTHERN WATERS WHERE AT LEAST
MODERATE EASTERLY FLOW WILL OCCUR.

FLOW WILL VEER TO SOUTHEAST AND INCREASE TO AT LEAST 15 KT
SATURDAY. THE WINDS SUNDAY WILL DEPEND ON THE STRENGTH AND TRACK
OF LOW PRESSURE MOVING INTO EASTERN NC WITH AT LEAST MODERATE
EASTERLY FLOW POSSIBLE. WINDS ARE FORECAST TO BECOME NORTHEAST
AROUND 15 KT MONDAY.

2 TO 4 FT SEAS WILL BE FORECAST THROUGH SATURDAY NIGHT THEN WILL
INCREASE TO 3-5 FT LATE SUNDAY AND MONDAY BUT SEAS COULD BE HIGHER
IF FLOW INCREASES.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...CQD
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...JME
AVIATION...CQD/JME
MARINE...CQD/JME
Hazardous weather outlook, Aug 7, 4:03 AM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
403 AM EDT THU AUG 7 2014

NCZ029-044>047-079>081-090>094-098-080815-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
403 AM EDT THU AUG 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LOW PRESSURE IS FORECAST TO TRACK EAST ALONG A FRONT STALLED
SOUTH OF THE AREA SATURDAY AND SUNDAY AND BRING WIDESPREAD SHOWER
AND THUNDERSTORM ACTIVITY WITH TORRENTIAL DOWNPOURS TO EASTERN
NORTH CAROLINA. THE HEAVIEST RAINS ARE EXPECTED TO OCCUR SATURDAY
NIGHT AND SUNDAY WITH SEVERAL INCHES OF RAINFALL POSSIBLE BY
SUNDAY EVENING. SINCE SOILS ARE SATURATED FROM PREVIOUS HEAVY
RAINS THE PAST 2 WEEKS...ANY ADDITIONAL SIGNIFICANT RAINFALL
WILL LEAD TO FLOODING OF LOW LYING...POOR DRAINAGE AND URBAN
LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-103-104-080815-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
403 AM EDT THU AUG 7 2014

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LOW PRESSURE IS FORECAST TO TRACK EAST ALONG A FRONT STALLED
SOUTH OF THE AREA SATURDAY AND SUNDAY AND BRING WIDESPREAD SHOWER
AND THUNDERSTORM ACTIVITY WITH TORRENTIAL DOWNPOURS TO EASTERN
NORTH CAROLINA. THE HEAVIEST RAINS ARE EXPECTED TO OCCUR SATURDAY
NIGHT AND SUNDAY WITH SEVERAL INCHES OF RAINFALL POSSIBLE BY
SUNDAY EVENING. SINCE SOILS ARE SATURATED FROM PREVIOUS HEAVY
RAINS THE PAST 2 WEEKS...ANY ADDITIONAL SIGNIFICANT RAINFALL
WILL LEAD TO FLOODING OF LOW LYING...POOR DRAINAGE AND URBAN
LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 7, 1:29 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
129 PM EDT THU AUG 7 2014

NCZ093-095-071830-
CARTERET-CRAVEN-
129 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS CARTERET AND CRAVEN COUNTIES
THROUGH 230 PM EDT...

AT 127 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF PINEY
ISLAND TO NORTH HARLOWE...OR ALONG A LINE EXTENDING FROM 12 MILES
WEST OF CEDAR ISLAND TO 5 MILES SOUTHEAST OF HAVELOCK...MOVING EAST
AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...HARLOWE...PINEY
ISLAND...NORTH RIVER...CEDAR ISLAND...BETTIE...LOLA.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3470 7649 3487 7631 3485 7640 3471 7652
      3477 7660 3475 7661 3485 7691 3501 7665
      3498 7659 3501 7650 3508 7647 3508 7641
      3495 7645 3499 7639 3498 7634 3504 7636
      3499 7623 3502 7610 3469 7647
TIME...MOT...LOC 1727Z 288DEG 18KT 3505 7651 3487 7679

10
Special weather statement, Aug 7, 1:50 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
150 PM EDT THU AUG 7 2014

NCZ092-095-098-071830-
CARTERET-JONES-ONSLOW-
150 PM EDT THU AUG 7 2014

...A STRONG THUNDERSTORM WITH HEAVY RAIN WILL MOVE ACROSS
ONSLOW...CARTERET AND JONES COUNTIES THROUGH 230 PM EDT...

AT 150 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PINEY GREEN...MOVING EAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM
INCLUDE...HUBERT...SILVERDALE...SWANSBORO.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3464 7735 3465 7735 3467 7737 3465 7737
      3468 7746 3487 7736 3474 7695 3469 7697
      3469 7698 3468 7697 3466 7698 3464 7711
      3459 7723
TIME...MOT...LOC 1750Z 288DEG 9KT 3476 7729
Special weather statement, Aug 7, 2:32 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
232 PM EDT THU AUG 7 2014

NCZ095-098-071915-
CARTERET-ONSLOW-
232 PM EDT THU AUG 7 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW AND CARTERET
COUNTIES THROUGH 315 PM EDT...

AT 232 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BEAR CREEK...OR ABOUT 10 MILES EAST OF CAMP LEJEUNE MAIN GATE...
MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HAMMOCKS
BEACH...HAMMOCKS BEACH STATE PARK...SWANSBORO...CEDAR POINT.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3461 7737 3463 7737 3465 7735 3477 7720
      3473 7709 3474 7709 3473 7709 3468 7697
      3468 7693 3462 7717 3454 7730
TIME...MOT...LOC 1832Z 306DEG 9KT 3464 7719

26
Special weather statement, Aug 7, 2:35 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
235 PM EDT THU AUG 7 2014

NCZ095-071915-
CARTERET-
235 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS CARTERET COUNTY THROUGH 315
PM EDT...

AT 234 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PINE KNOLL SHORES TO
MARSHALLBERG...OR ALONG A LINE EXTENDING FROM 5 MILES WEST OF
MOREHEAD CITY TO 12 MILES EAST OF BEAUFORT...MOVING SOUTH AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...CAPE LOOKOUT
LIGHTHOUSE...HARKERS ISLAND...BEAUFORT...ATLANTIC BEACH.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3465 7657 3469 7667 3468 7686 3472 7677
      3474 7687 3475 7667 3476 7669 3478 7661
      3473 7660 3478 7660 3480 7645 3478 7645
      3475 7650 3467 7653 3468 7660 3466 7655
      3481 7636 3458 7653
TIME...MOT...LOC 1834Z 348DEG 7KT 3470 7682 3470 7643

26
Special weather statement, Aug 7, 2:40 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
240 PM EDT THU AUG 7 2014

NCZ081-071945-
MAINLAND HYDE-
240 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS MAINLAND HYDE COUNTY THROUGH
345 PM EDT...

AT 238 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER NEW
HOLLAND...OR ABOUT 9 MILES WEST OF ENGELHARD...MOVING SOUTHEAST AT 15
MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAKE LANDING...
NEBRASKA......GULL ROCK...MIDDLETOWN...ENGELHARD...LAKE MATTAMUSKEET.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3547 7599 3541 7601 3540 7603 3542 7604
      3539 7607 3537 7606 3535 7613 3532 7615
      3534 7617 3534 7623 3536 7625 3533 7627
      3531 7626 3538 7633 3537 7635 3543 7640
      3544 7644 3555 7643 3562 7616 3552 7595
TIME...MOT...LOC 1838Z 298DEG 13KT 3546 7614

26
Special weather statement, Aug 7, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
321 PM EDT THU AUG 7 2014

NCZ092-093-095-098-072000-
CARTERET-CRAVEN-JONES-ONSLOW-
321 PM EDT THU AUG 7 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS ONSLOW...CARTERET...CRAVEN
AND JONES COUNTIES THROUGH 400 PM EDT...

AT 320 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM 8 MILES NORTHWEST OF DEPPE TO CATFISH
LAKE TO NEWPORT TO PINE KNOLL SHORES...OR ALONG A LINE EXTENDING
FROM 8 MILES NORTHEAST OF HALF MOON TO 12 MILES SOUTHWEST OF JAMES
CITY TO NEWPORT TO 5 MILES SOUTHWEST OF MOREHEAD CITY...MOVING EAST
AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WILDWOOD...MITCHELL
VILLAGE...MAYSVILLE...ATLANTIC BEACH...MICHAEL J SMITH AIRPORT...
BEAUFORT.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3469 7667 3468 7691 3469 7692 3470 7691
      3471 7677 3472 7688 3470 7694 3480 7709
      3485 7742 3501 7746 3496 7699 3485 7664
      3467 7662 3467 7666
TIME...MOT...LOC 1920Z 291DEG 13KT 3493 7738 3492 7712
          3481 7688 3469 7680

26

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 1:29 PM EDTSpecial Weather StatementMHXCarteret61 min
Aug 7, 1:46 PM EDTAreal Flood AdvisoryMHXCarteret, Craven89 min
Aug 7, 1:50 PM EDTSpecial Weather StatementMHXOnslow40 min
Aug 7, 2:32 PM EDTSpecial Weather StatementMHXOnslow43 min
Aug 7, 2:35 PM EDTSpecial Weather StatementMHXCarteret40 min
Aug 7, 2:40 PM EDTSpecial Weather StatementMHXHyde65 min
Aug 7, 4:02 PM EDTSpecial Weather StatementMHXCarteret43 min
Aug 7, 4:50 PM EDTSpecial Weather StatementMHXOnslow55 min
Aug 7, 4:53 PM EDTSpecial Weather StatementMHXPamlico52 min
Aug 7, 5:51 PM EDTSpecial Weather StatementMHXCraven39 min

Nearby

Special Weather Statements in North Carolina, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.